Hi I'm looking to get of Effexor . I have been on this drug for 7 years . I have weened myself down to 37.5g every 48hours . I have tried to come of this dose before and was unsuccessful as the withdrawal symptoms where to much . I have put 3 stone on since starting taking the tablets . Has anyone managed to come of these drugs and drop the weight
Lucy, You need to have your doctor give you a decreasing dosage schedule to follow to avoid discontinuation syndrome symptoms. Most people do well on this schedule.
The weight will drop off over several months as soon as you are off the medication, but be alert because many people experience rebound depression/anxiety and need to resume the Effexor or another antidepressant.
I would advise discussing this with your prescribing physician.
Best regards, Wildcat
Ditto what Wildcat said.
My doctor says he wants to get me off of Effexor XR 75 mg because I am also on Wellbutrin XL 300 mg for the depressive aspects of my bipolar disorder. He said the Effexor XR might be contributing to some high risk behavior in which I have engaging since replacing Abilify with Wellbutrin XL, which has practicality eliminated my depression. It has made me be generally cheerful yet still able to feel sadness at appropriate times. I can now deal with hurt and disappointment much better, much more quickly, and I can move on from it.
I have not gained weight on Effexor, but I did on Abilify. And, as wild cat stated, the weight has come off gradually over time after stopping the Abilify.
Good luck on weaning off Effexor. Please keep us posted on your progress, and I will do the same.
I was not on Effexor that long but still had withdrawal symptoms from Hell.
I cannot tell you if you will or will not loose weight. That is subjuctive to each individual.
Sometimes it does not matter how slow or at what titration and mg's, you can still suffer. Effexor is known for it's harsh discontinuation syndrome. It is shame most doctor will not tell their patient about this possibility. Some people have gone on Prozac to help ease off Effexor. Best to talk to your doctor about your options.
I successfully went off of Effexor XR last April after many, many attempts. You are doing great getting down to a low dose every 48 hours. Just keep stretching it out, with doctor's approval. I found that once I was down to 37.5, it got easier, and easier to stretch out the days between. Then, once I was off ( and I had been on it for over 25 years), the slight withdrawal symptoms I had were handled by a Benadryl or anti nausea medication. This time, I did not have the horrible brain zaps that I had experienced when weaning off in the past. I also found afterwards it was easier to lose weight. Hang in there and good luck! Oh by the way, did you have side effects with Wellbutrin?
I've been off Effexor XR for 2 weeks now, after weaning down, and I feel awful. I'm so incredibly dizzy that I spend most of the day laying down (which is very hard for me to do). I hope this ends soon. What a brutal drug this is to do this to a person. I wish I'd never started it in the first place.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Will upping Effexor XR dosage from 75mg to 150mg show any benefit? And if so how long would it take?
Posted 6 Feb 2011 • 3 answers
Posted 2 Jun 2011 • 6 answers
Posted 27 Jun 2014 • 6 answers
Posted 5 Sep 2014 • 4 answers
Posted 23 Aug 2016 • 2 answers